• what is your side effects from xgeva shot for bone cancer from breast cancer

    Asked by fluteplayer on Tuesday, January 7, 2014

    what is your side effects from xgeva shot for bone cancer from breast cancer

    been getting it for two yrs. now every month and bone pain in leg is getting so bad 2 oxycs have no effect

    3 Answers from the Community

    • lilymadeline's Avatar
      lilymadeline

      Oh no, even thinking about Xgeva brings back horrible memories of bone pain and neuropathy! What a nightmare, I could not tolerate that drug and I was only given 3 injections before my oncologist gave up and took me off of it, because by the last injection I was feeling as if I was being stabbed from my fingers all the way up through my shoulders and from my toes all the way up into my thighs! And as I think you know no amount of painkillers could help me, and I didn't sleep for days, I was in agony and moaning so loud from the pain that my neighbors came over! And I live in a house by the way not an apartment with thin walls, that is how bad it was! My oncologist told me that about 25% of his patients can not tolerate this drug but that I was the most sensitive to it so far. It is a great drug but it can have some nasty side effects in some unlucky patients. Believe me it won't get any better, it will just get worse the more you take it, so with your oncologist permission I strongly urge you to give up and try something else. I have breast cancer stage IV mets to bones, from my skull to my toes by the way. I have been in treatment for 3 1/2 years now and I have done intravenous chemos, radiation, surgery, chemo pills, and a bunch of other drugs. But the Xgeva was the worse experience that I have so far with cancer treatments and nothing else came close to it because of the severe and overwhelming pain. Talk about torture! And I am a dancer/entertainer so I tend to be a bit dramatic but I am not being dramatic now because it was that bad! So since I can not take any bone drugs this is what I do to help my bones: I take calcium and vitamin D supplements with food, I do non-aerobic exercise daily, I get about 20 minutes of sun every day for natural vitamin D ( they say that is the best way ) I eat organic yogurt and dairy every day, calcium rich vegetables....I do everything I can to take care of my bones and so far I am doing very well, I have fractured a few ribs but they have always healed. Maybe I have been lucky so far but I just do what I can to build up my bones. Oh yes for exercise I swim, walk, do very light weights ( great for bones by the way) and of course dance a little. Take care and I wish you the best! XOXOXOXO

      about 7 years ago
    • marybeth's Avatar
      marybeth (Best Answer!)

      I don't know if it could work the same way at all but I was having very bad bone pain from Taxol. I take OxyContin for my back already and I took a higher dose of it to try to control the Taxol pain but it did no good at all. My onc gave me prednisone (20 mg a day) and that helped much more. I still had pain but not nearly as intense. Might be worth a try.

      about 7 years ago
    • BobbiG's Avatar
      BobbiG

      Makes me feel better to know I'm not the only one. Tramidol keeps my joints moving during the day with percocet at night to be able to rest during the night

      over 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenoid cystic (adenocystic) carcinoma, breast cancer questions.  Also, don't forget to check out our Adenoid Cystic (Adenocystic) Carcinoma, Breast Cancer page.